Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 2729896
Full text of review: PDF   This review is available free of charge.
Book Information:

Title: Hyperbolic geometry from a local viewpoint
Additional book information: Linda Keen and Nikola Lakic, London Mathematical Society Student Texts 68, Cambridge University Press, 2007, x+271 pp., ISBN 978-0-521-86360-5, US $121.00$, hardback

References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, Conformal invariants: topics in geometric function theory, McGraw-Hill Series in Higher Mathematics, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. MR 0357743
  • Alan F. Beardon, The geometry of discrete groups, Graduate Texts in Mathematics, vol. 91, Springer-Verlag, New York, 1983. MR 698777, DOI 10.1007/978-1-4612-1146-4
  • A. F. Beardon, T. K. Carne, D. Minda, and T. W. Ng, Random iteration of analytic maps, Ergodic Theory Dynam. Systems 24 (2004), no. 3, 659–675. MR 2060992, DOI 10.1017/S0143385704000033
  • 4.
    L. Bers.
    Collected Works, Part II.
    AMS, Providence, R. I., 2000.
  • Peter Buser, The collar theorem and examples, Manuscripta Math. 25 (1978), no. 4, 349–357. MR 509590, DOI 10.1007/BF01168048
  • Frederick P. Gardiner, Teichmüller theory and quadratic differentials, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1987. A Wiley-Interscience Publication. MR 903027
  • 7.
    F. P. Gardiner and N. Lakic.
    Quasiconformal Teichmüller Theory.
    AMS, Providence, Rhode Island, 2000.
  • Linda Keen, Canonical polygons for finitely generated Fuchsian groups, Acta Math. 115 (1965), 1–16. MR 183873, DOI 10.1007/BF02392200
  • Linda Keen, Collars on Riemann surfaces, Discontinuous groups and Riemann surfaces (Proc. Conf., Univ. Maryland, College Park, Md., 1973) Ann. of Math. Studies, No. 79, Princeton Univ. Press, Princeton, N.J., 1974, pp. 263–268. MR 0379833
  • Shoshichi Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Applied Mathematics, vol. 2, Marcel Dekker, Inc., New York, 1970. MR 0277770
  • Irwin Kra, The Carathéodory metric on abelian Teichmüller disks, J. Analyse Math. 40 (1981), 129–143 (1982). MR 659787, DOI 10.1007/BF02790158
  • 12.
    B. Maskit.
    Kleinian Groups.
    Springer-Verlag, New York, 1987.
  • Katsuhiko Matsuzaki and Masahiko Taniguchi, Hyperbolic manifolds and Kleinian groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998. Oxford Science Publications. MR 1638795
  • Curtis T. McMullen, Complex dynamics and renormalization, Annals of Mathematics Studies, vol. 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365
  • John Milnor, Dynamics in one complex variable, 3rd ed., Annals of Mathematics Studies, vol. 160, Princeton University Press, Princeton, NJ, 2006. MR 2193309
  • Zeev Nehari, Conformal mapping, Dover Publications, Inc., New York, 1975. Reprinting of the 1952 edition. MR 0377031
  • 17.
    H. Poincaré.
    Theory of Fuchsian Groups, Papers on Fuchsian Functions.
    Springer-Verlag, 1985.

    Review Information:

    Reviewer: Frederick P. Gardiner
    Affiliation: Brooklyn College, CUNY, Bedford Avenue and Avenue H, Brooklyn, New York 11210
    Email: frederick.gardiner@gmail.com
    Journal: Bull. Amer. Math. Soc. 46 (2009), 363-368
    DOI: https://doi.org/10.1090/S0273-0979-08-01236-6
    Published electronically: November 20, 2008
    Review copyright: © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.